How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4487
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I suffer from generalized anxiety disorder, and after the birth

This answer was rated:

I suffer from generalized anxiety disorder, and after the birth of my second son, I started having panic attacks. I am currently taking 50 mg of Zoloft for the anxiety, and .5 mg of clonazepam for the panic attacks. My question is in regards XXXXX XXXXX clonazepam. I currently am taking .25 twice a day. I have tapered down to the current .5 mg daily from 1 mg daily at the beginning. However, when I try to go to .25 mg once a day, about 3 to 4 days in, I start to feel nauseous, anxious, and like I have a fever (I don't) - typically how I feel from a panic attack, but less severe. So, I take a second .25 mg that day, and within probably two hours, I feel so much better. I have tried to decrease down to .25 twice now, and the same thing has happened. I plan to discuss this with my pychiatrist when I see him in January. But I guess my question is, is this normal? And also, what would be the long term effects if I kept taking clonazepam at .5 mg daily?

Hi there,


are you taking 0.25 mg clonazepam twice a day and since when?


Since the time you have tapered the dose , have you had the episodic panic attacks ?

Customer: replied 7 years ago.
I originally started taking clonazepam .5 mg twice a day probably in early August. I stayed on that for a time, and everything stabilized. Then I wanted to decrease the meds, which I did, but too fast. I had problems with the panicky feelings again. I saw my psychiatrist, and we discussed it, and I started over again at 1 mg daily (.5 twice a day), and then after I was feeling better, I slowly tapered to .75 mg daily (.25 mg in the am, .5 in the pm), then after several weeks, down to .5 mg daily(.25 mg twice a day). I tried once before to get down to .25 once a day, and had the same issues of anxiety, nausea, etc. So, I increased back to .25 twice a day, and it subsided. I stayed on that dose for a couple of months. Now I was trying to taper again from .25 twice a day, to .25 once a day. And 4 days in, I started feeling anxious, and nauseous. I have not had a full blown panic attack since trying to decrease, but I do not feel well physically, and feel that I am on the edge of one. So, I wind up taking another .25 mg tablet, and feel better within a couple of hours.

Dear Brandy,


I can understand that you want get relieved of clonazazepam as early as possible, but believe me , i know it for a fact, as i belong to this branch of psychiatry , that you are doing more harm to your self than good by aruptly swithcing from one dose to another and by doing so you are only delaying your full recovery.


The doses of 0.25 mg twice a day , first of all is too small a dose to bug you and for a panic disorder one should be sustained on it for atleast 6 months without leaving or swithing it for once.


In fact you should be happy that you can sustain your self at a small dose of 0.25 mg clonazepam, when actually people are kept on 2 mg clonaz

Hi there,

Actually that was my answer, so if you feel satisfied with it, please press he ACCEPT button , so that i can get my due. Kindly leave YOUR VALUABLE FEEDBACK .

Dr. Kaushik and other Mental Health Specialists are ready to help you